MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during the inflation of a 4mm x 15cm 50cm saber percutaneous transluminal angioplasty (pta) balloon catheter, contrast was observed leaking into the distal vessel under digital subtraction angiography (dsa).The device was removed and inflated once more outside of the patient which revealed that the balloon had ruptured at the distal tip as ¿physiological saline was ejected in a water column.¿ a new 4mm x 15cm saber pta balloon catheter was used as a replacement to dilate the lesion, and an unknown drug coated balloon (dcb) was used.The devices were withdrawn, and an exoseal 6f vascular closure deice (vcd) was used to achieve hemostasis and complete the procedure.There was no reported injury the patient.This was during a procedure to treat left femoral artery stenosis in which an approach from the right femoral artery was made with a non-cordis 6f catheter sheath introducer (csi).The lesion was calcified.A 4f cordis multipurpose (mpa) catheter was used during this procedure and the initial 4mm x 15cm saber pta balloon catheter was delivered to the lesion over a non-cordis.018 guidewire.The device was stored, handled, and prepped per instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 50/50 contrast and saline mixture.There was no difficulty removing the sterile packaging components for this device.The balloon catheter was able to be removed in easily from the patient and remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82274957 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during the inflation of a 4mm x 15cm 50cm saber percutaneous transluminal angioplasty (pta) balloon catheter, contrast was observed leaking into the distal vessel under digital subtraction angiography (dsa).The device was removed and inflated once more outside of the patient which revealed that the balloon had ruptured at the distal tip as ¿physiological saline was ejected in a water column.¿ a new 4mm x 15cm saber pta balloon catheter was used as a replacement to dilate the lesion, and an unknown drug coated balloon (dcb) was used.The devices were withdrawn, and an exoseal 6f vascular closure deice (vcd) was used to achieve hemostasis and complete the procedure.There was no reported injury the patient.This was during a procedure to treat left femoral artery stenosis in which an approach from the right femoral artery was made with a non-cordis 6f catheter sheath introducer (csi).The lesion was calcified.A 4f cordis multipurpose (mpa) catheter was used during this procedure and the initial 4mm x 15cm saber pta balloon catheter was delivered to the lesion over a non-cordis.018 guidewire.The device was stored, handled, and prepped per instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 50/50 contrast and saline mixture.There was no difficulty removing the sterile packaging components for this device.The balloon catheter was able to be removed in easily from the patient and remained in one piece during its removal.The product was returned for analysis.A non-sterile saber 4mm x 15cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected and does not present any damages or anomalies.The balloon was received deflated.Functional testing was performed attaching a syringe to the inflation lumen to simulate the inflation mechanism.The balloon could not be inflated as it shows a leakage condition in the distal portion of the balloon.Sem analysis confirmed the presence of scratch marks near the rupture.A product history record (phr) review of lot 82274957 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed via device analysis as a leakage was noted due to a rupture located on the distal portion of the balloon material.However, the exact cause cannot be determined.The outer surface of the balloon presented evidence of scratch marks adjacent to the rupture.The balloon material appears to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Based on the information available for review, it is likely vessel characteristics of calcification and procedural factors contributed to the event reported as damage to balloon material may have occurred upon inflation.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17215527
Report Number3007635982-2023-00223
Device Sequence Number6186132
Product Code LIT
UDI-Device Identifier20705032069486
UDI-Public(01)20705032069486(17)260131(10)82274957
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Model Number48004015X
Device Catalogue Number48004015X
Device Lot Number82274957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer06/29/2023
09/18/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/24/2023
09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3X150 SABER BALLOON.; COOK 6F CATHETER.; CORDIS 4F MPA CATHETER.; DRUG-COATED BALLOON.; POCO V18 GUIDE WIRE.; TERUMO 6F SHORT SHEATH.
Patient Age76 YR
Patient SexMale